Kentucky, 2015

Dense Fog in Kentucky, November 2 to 3, 2015

November 2 to 3, 2015 · NWS PAH · 21 events in 21 counties and zones

A lingering ridge of surface high pressure over the Ohio Valley provided favorable conditions for dense fog. Visibility was one-quarter mile or less over a widespread area, except in and near Owensboro.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A lingering ridge of surface high pressure over the Ohio Valley provided favorable conditions for dense fog. Visibility was one-quarter mile or less over a widespread area, except in and near Owensboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 2, 4:58 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Nov 2, 4:58 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
458 PM CST MON NOV 2 2015

.UPDATE...
Issued at 457 PM CST MON NOV 2 2015

Updated Aviation section for 00Z TAF Issuance.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 114 PM CST MON NOV 2 2015

Good confidence in the short term.

Abundant moisture over the area kept most locations cloudy today.
The clouds were clearing from the east and west as the low
November sun angle struggles to mix out the moisture in the lower
atmosphere. Even though it did mix out half or more of the
forecast area...dew points indicate the moist air is still in
place over the region. For that reason brought fog back into the
forecast for overnight with widespread one mile visibility
expected. Also expect a repeat of the cloud cover hanging in
Tuesday but not as persistant as today. High pressure is expected
to control the weather through mid week. Each day should see a
little less fog and cloud cover until the next system gets here in
the extended. Temperatures however will slowly warm through the
short term and be very comfortable for this time of year with
highs in the 70s and lows in the 50s.

.LONG TERM...(Wednesday night through Monday)
Issued at 114 PM CST MON NOV 2 2015

Models are in decent agreement with only a few timing differences
during the extended period and a blend was used. Southerly winds
will bring increasing moisture to the region starting Thursday
afternoon. As a cold front approaches late in the day, showers will
move into western portions of the forecast area before 00z Friday.
These showers, and isolated areas of thunder, will spread east
Thursday night. The cold front will pass by Friday morning and
precipitation should gradually come to an end through the day
Friday. Have wavered over Friday night with neighbors wanting to
linger precip into Friday night but models are consistent in pushing
drier air in after 00z Saturday and have decided to leave it dry.

Cool high pressure should take over for the weekend. Have gone with
a blend for temps through the period with highs in the middle 70s
Thursday gradually giving way to highs in the middle 50s Sunday.
Temps should rebound a few degrees by next Monday. Lows will be
coolest Saturday and Sunday nights dipping down into the middle and
upper 30s.

&&

.AVIATION...
Issued at 457 PM CST MON NOV 2 2015

MVFR Cigs will scatter occasionally overnight, but low
clouds/vsbys may develop again, similar to last night, so
restrictions are in place particularly late tonight. Tmrw will see
slow improvement to MVFR cigs/VFR vsbys.

&&

.PAH Watches/Warnings/Advisories...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Nov 2, 11:21 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1121 AM CST MON NOV 2 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1121 AM CST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO EARLY FRIDAY.
A FEW STORMS MAY BE STRONG...WITH LOCALLY HEAVY RAIN ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 dense fog. Local standard time, as filed.

Dense Fog, Henderson

When
November 2, 7:00 PM CST to November 3, 7:00 AM CST
Where
Henderson forecast zone
Reported by
AWOS
Coordinates
37.796, -87.573 (the zone’s center; the record gives no point)

Dense Fog, McLean

When
November 2, 7:00 PM CST to November 3, 7:00 AM CST
Where
McLean forecast zone
Reported by
AWOS
Coordinates
37.529, -87.264 (the zone’s center; the record gives no point)

Dense Fog, Webster

When
November 2, 7:00 PM CST to November 3, 7:00 AM CST
Where
Webster forecast zone
Reported by
AWOS
Coordinates
37.518, -87.683 (the zone’s center; the record gives no point)

Dense Fog, Union

When
November 2, 7:00 PM CST to November 3, 7:00 AM CST
Where
Union forecast zone
Reported by
AWOS
Coordinates
37.659, -87.945 (the zone’s center; the record gives no point)

Dense Fog, Crittenden

When
November 2, 7:00 PM CST to November 3, 7:00 AM CST
Where
Crittenden forecast zone
Reported by
AWOS
Coordinates
37.353, -88.097 (the zone’s center; the record gives no point)

Dense Fog, Lyon

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Lyon forecast zone
Reported by
ASOS
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Dense Fog, Livingston

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Livingston forecast zone
Reported by
ASOS
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Dense Fog, Marshall

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Marshall forecast zone
Reported by
ASOS
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Dense Fog, Calloway

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Calloway forecast zone
Reported by
ASOS
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Dense Fog, McCracken

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
McCracken forecast zone
Reported by
ASOS
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Dense Fog, Graves

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Graves forecast zone
Reported by
ASOS
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Dense Fog, Ballard

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Ballard forecast zone
Reported by
ASOS
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Dense Fog, Carlisle

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Carlisle forecast zone
Reported by
ASOS
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Dense Fog, Fulton

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Fulton forecast zone
Reported by
ASOS
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Dense Fog, Hickman

When
November 2, 9:00 PM CST to November 3, 10:00 AM CST
Where
Hickman forecast zone
Reported by
ASOS
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Dense Fog, Christian

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Christian forecast zone
Reported by
AWOS
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

Dense Fog, Todd

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Todd forecast zone
Reported by
AWOS
Coordinates
36.836, -87.179 (the zone’s center; the record gives no point)

Dense Fog, Muhlenberg

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Muhlenberg forecast zone
Reported by
AWOS
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

Dense Fog, Hopkins

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Hopkins forecast zone
Reported by
AWOS
Coordinates
37.309, -87.541 (the zone’s center; the record gives no point)

Dense Fog, Trigg

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Trigg forecast zone
Reported by
AWOS
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Dense Fog, Caldwell

When
November 2, 11:00 PM CST to November 3, 7:00 AM CST
Where
Caldwell forecast zone
Reported by
AWOS
Coordinates
37.145, -87.868 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606810, 606811, 606812, 606813, 606814, 606816, 606817, 606818, 606819, 606820, 606821, 606822, 606823, 606824, 606825, 606804, 606805, 606806, 606807, 606808, 606809.